MAUDE Adverse Event Report: MEDTRONIC, INC. SUBCUTANEOUS, UNIPOLAR LEAD; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC, INC. SUBCUTANEOUS, UNIPOLAR LEAD; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number 6996SQ58
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: dvbc3d1 icd, implanted: (b)(6) 2014.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient¿s right ventricular (rv) lead triggered alerts for high pacing impedance.The rv lead was reprogrammed and remains in use.No patient complications have been reported as a result of this event.On (b)(6) 2020: it was further reported that the rv lead was explanted and replaced.
 
Additional Manufacturer Narrative
Product event summary: the proximal portion of the lead was returned, analyzed.Analysis indicated the right ventricular defibrillation coil developed a fracture due to flexing while in vivo.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that the patient¿s subcutaneous right ventricular (rv) defibrillator lead was completely fractured in the area of the pocket.The subcutaneous rv defibrillator lead was explanted.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Corrected section: b5 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SUBCUTANEOUS, UNIPOLAR LEAD
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key10256969
Report Number2182208-2020-01260
Device Sequence Number2526351
Product Code LWS
UDI-Device Identifier00721902183072
UDI-Public00721902183072
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P920015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/14/2010
Device Model Number6996SQ58
Device Catalogue Number6996SQ58
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/10/2020
07/28/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date07/10/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
694765 LEAD, 672625 ADAPTOR.; 694765 LEAD, 672625 ADAPTOR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight100